Alert archive / Tennessee / Special Weather Statements in 2016

Special Weather Statement, NWS Nashville, TN

June 1, 2016Putnam County, Tennessee

NWS Nashville, TN issued this special weather statement at Jun 1, 2016, 3:00 PM CDT for Putnam County, Tennessee. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 1, 2016, 3:00 PM CDT (20:00 UTC)
Expired
Jun 1, 2016, 3:45 PM CDT
In force
45 min
Issued by
NWS Nashville, TN

County Putnam County, TN

The radar

The Nashville radar (KOHX), 95 km from the middle of the area, began a volume at 20:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 8.0 hours before the alert went out and 99 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2016-06-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 210 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2016-06-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 31 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
210 J/kg
Mixed-layer CIN
-75 J/kg
Mixed-layer LCL
1404 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
31 m²/s²
0-3 km storm-relative helicity
62 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

132 
WWUS84 KOHX 012000
SPSOHX

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
300 PM CDT WED JUN 1 2016
 
TNZ031>033-064-012045-
PUTNAM TN-DE KALB TN-OVERTON TN-JACKSON TN-
300 PM CDT WED JUN 1 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN OVERTON...
SOUTHEASTERN JACKSON...NORTHEASTERN DE KALB AND WESTERN PUTNAM
COUNTIES UNTIL 345 PM CDT...

AT 300 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR BAXTER...OR 11 MILES NORTHEAST OF SMITHVILLE...MOVING NORTHEAST
AT 35 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM...ALONG
WITH FREQUENT CLOUD TO GROUND LIGHTNING STRIKES...BRIEF HEAVY
RAINFALL...AND SMALL HAIL.

LOCATIONS IMPACTED INCLUDE...
COOKEVILLE...ALGOOD...BAXTER AND RICKMAN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3627 8526 3600 8569 3608 8581 3641 8551
      3641 8549
TIME...MOT...LOC 1959Z 223DEG 30KT 3609 8570 

$$

31

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this special weather statement went out at Jun 1, 1:59 PM CDT, 1 hour 1 minute earlier.

Area forecast discussion, Jun 1, 1:59 PM CDT, 1 hour 1 minute before
Area Forecast Discussion
National Weather Service Nashville TN
159 PM CDT WED JUN 1 2016

.UPDATE...
FOR EVENING DISCUSSION.

&&

.DISCUSSION...

Updated the suite of forecast products to remove morning wording in
the zone forecast product. With current mid state radar coverage,
addressed chances of shwrs/tstms for the rest of the afternoon with
sct wording classification. Temps in a few locations might rise a
couple of more degrees this afternoon if rainfall/cloud coverage
does not inhibit, and adjusted temps accordingly. Also adjusted
hrly temp, dewpoint, and wind direction/speed grids.

.AVIATION...
18Z TAF DISCUSSION.

VFR conditions generally expected thru 02/18Z. In terms of actual
impacts on terminals, tricky aviation forecast thru 02/18Z. With
unsettled atmospheric conditions, interacting with diurnal
heating/orographic influences, and no major focusing mechanisms
until around 02/12Z other than weak disturbance passages in swly
flow aloft, convective location development quite uncertain, with
local effects playing a key role. As a result, believe tstms will
occur at least around TAF sites, but not sure if they will occur
right at or close to. Thus mentioned VCTS remarks at terminals per
diurnal influences thru 02/02Z. Some MVFR all terminals to IFR fog
CKV 02/06Z-02/14Z per prevalent low level moisture pooling ahead
of sfc front expected to move into nw portions of mid state
02/09Z-02/12Z. Continued weak disturbance passages in swly flow
aloft could support light shower development in at least vicinity
of TAF sites during the 02/06Z-02/14Z time interval also. As
surface front drifts slowly sewd into mid state thru 02/18Z, and
diurnal influences come into play, along with possible continued
weak disturbances in upper flow aloft, predominate moderate
shwrs/tstms with generally MVFR vsbys/ceilings expected. Light
swly sfc winds will become light nwly after surface frontal
passage, mainly CKV/BNA.

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

DISCUSSION......Barnwell
AVIATION........31
Hazardous weather outlook, Jun 1, 5:00 AM CDT, 10 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
500 AM CDT WED JUN 1 2016

TNZ005>011-023>034-056>066-075-077>080-093>095-021000-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-HOUSTON-
HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH-
JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-WILLIAMSON-
MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-CUMBERLAND-BEDFORD-
COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-GILES-
500 AM CDT WED JUN 1 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF MIDDLE
TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

In the hours before

Special weather statement, Jun 1, 2:19 PM CDT, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
219 PM CDT WED JUN 1 2016

TNZ066-011945-
CUMBERLAND TN-
219 PM CDT WED JUN 1 2016

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL CUMBERLAND COUNTY UNTIL
245 PM CDT...

AT 218 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8
MILES SOUTH OF CROSSVILLE...MOVING NORTHEAST AT 35 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM...ALONG
WITH FREQUENT CLOUD TO GROUND LIGHTNING STRIKES...BRIEF HEAVY
RAINFALL...AND SMALL HAIL.

LOCATIONS IMPACTED INCLUDE...
CROSSVILLE...FAIRFIELD GLADE...CRAB ORCHARD...SLATE SPRINGS...
LAKE TANSI...CUMBERLAND MOUNTAIN STATE PARK AND INDIAN ROCK LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3576 8497 3575 8500 3575 8503 3577 8504
      3577 8506 3576 8507 3577 8510 3577 8523
      3611 8497 3593 8469
TIME...MOT...LOC 1917Z 223DEG 30KT 3584 8508

31
Special weather statement, Jun 1, 2:23 PM CDT, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
223 PM CDT WED JUN 1 2016

TNZ024-056-057-011945-
PERRY TN-HICKMAN TN-HUMPHREYS TN-
223 PM CDT WED JUN 1 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN PERRY...SOUTHEASTERN
HUMPHREYS AND WESTERN HICKMAN COUNTIES UNTIL 245 PM CDT...

AT 223 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 12
MILES SOUTH OF HURRICANE MILLS...OR 13 MILES NORTHEAST OF LINDEN...
MOVING NORTHEAST AT 20 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM...ALONG
WITH FREQUENT CLOUD TO GROUND LIGHTNING STRIKES...BRIEF HEAVY
RAINFALL...AND SMALL HAIL.

LOCATIONS IMPACTED INCLUDE...
CENTERVILLE...LOBELVILLE...PLEASANTVILLE AND BUCKSNORT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3564 8769 3578 8784 3599 8768 3580 8745
TIME...MOT...LOC 1921Z 221DEG 19KT 3579 8774

31
Special weather statement, Jun 1, 2:33 PM CDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
233 PM CDT WED JUN 1 2016

TNZ025-026-012000-
DICKSON TN-CHEATHAM TN-
233 PM CDT WED JUN 1 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL CHEATHAM AND
CENTRAL DICKSON COUNTIES UNTIL 300 PM CDT...

AT 233 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR DICKSON...MOVING NORTHEAST AT 20 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM...ALONG
WITH FREQUENT CLOUD TO GROUND LIGHTNING STRIKES...BRIEF HEAVY
RAINFALL...AND SMALL HAIL.

LOCATIONS IMPACTED INCLUDE...
DICKSON...WHITE BLUFF...BURNS AND CHARLOTTE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3602 8733 3611 8748 3631 8738 3618 8708
TIME...MOT...LOC 1932Z 209DEG 19KT 3612 8735

31
Special weather statement, Jun 1, 2:44 PM CDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
244 PM CDT WED JUN 1 2016

TNZ005-023-012015-
STEWART TN-HOUSTON TN-
244 PM CDT WED JUN 1 2016

...SIGNIFICANT WEATHER ADVISORY FOR STEWART AND NORTHWESTERN HOUSTON
COUNTIES UNTIL 315 PM CDT...

AT 244 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR DOVER...MOVING NORTHEAST AT 35 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM...ALONG
WITH FREQUENT CLOUD TO GROUND LIGHTNING STRIKES...BRIEF HEAVY
RAINFALL...AND SMALL HAIL.

LOCATIONS IMPACTED INCLUDE...
DOVER...BIG ROCK...CUMBERLAND CITY...HOUSTON COUNTY AIRPORT...INDIAN
MOUND AND LAND BETWEEN THE LAKES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3667 8794 3666 8786 3666 8785 3663 8785
      3664 8778 3660 8768 3651 8762 3641 8760
      3634 8776 3629 8793 3633 8797 3635 8798
      3637 8800 3642 8804 3644 8806
TIME...MOT...LOC 1943Z 229DEG 31KT 3642 8793

31
Special weather statement, Jun 1, 2:52 PM CDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
252 PM CDT WED JUN 1 2016

TNZ028>030-012015-
TROUSDALE TN-SMITH TN-WILSON TN-
252 PM CDT WED JUN 1 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN SMITH...CENTRAL
WILSON AND SOUTH CENTRAL TROUSDALE COUNTIES UNTIL 315 PM CDT...

AT 252 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR WATERTOWN...OR 7 MILES EAST OF LEBANON...MOVING NORTHEAST AT 35
MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM...ALONG
WITH FREQUENT CLOUD TO GROUND LIGHTNING STRIKES...BRIEF HEAVY
RAINFALL...AND SMALL HAIL.

LOCATIONS IMPACTED INCLUDE...
LEBANON...CARTHAGE...HARTSVILLE...WATERTOWN...SOUTH CARTHAGE...
DICKERSON CHAPEL RECREATION AREA...
DIXON SPRINGS AND TUCKERS CROSSROADS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3628 8586 3609 8616 3607 8630 3614 8640
      3641 8613
TIME...MOT...LOC 1951Z 223DEG 31KT 3617 8620

31
Special weather statement, Jun 1, 3:00 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
300 PM CDT WED JUN 1 2016

TNZ031>033-064-012045-
PUTNAM TN-DE KALB TN-OVERTON TN-JACKSON TN-
300 PM CDT WED JUN 1 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN OVERTON...
SOUTHEASTERN JACKSON...NORTHEASTERN DE KALB AND WESTERN PUTNAM
COUNTIES UNTIL 345 PM CDT...

AT 300 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR BAXTER...OR 11 MILES NORTHEAST OF SMITHVILLE...MOVING NORTHEAST
AT 35 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM...ALONG
WITH FREQUENT CLOUD TO GROUND LIGHTNING STRIKES...BRIEF HEAVY
RAINFALL...AND SMALL HAIL.

LOCATIONS IMPACTED INCLUDE...
COOKEVILLE...ALGOOD...BAXTER AND RICKMAN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3627 8526 3600 8569 3608 8581 3641 8551
      3641 8549
TIME...MOT...LOC 1959Z 223DEG 30KT 3609 8570

31

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 1, 1:12 PM CDTSpecial Weather StatementOHXHickman33 min
Jun 1, 1:50 PM CDTSpecial Weather StatementOHXRutherford40 min
Jun 1, 2:19 PM CDTSpecial Weather StatementOHXCumberland26 min
Jun 1, 2:23 PM CDTSpecial Weather StatementOHXHickman22 min
Jun 1, 2:33 PM CDTSpecial Weather StatementOHXDickson27 min
Jun 1, 2:44 PM CDTSpecial Weather StatementOHXStewart31 min
Jun 1, 2:52 PM CDTSpecial Weather StatementOHXSmith, Wilson23 min
Jun 1, 3:08 PM CDTSpecial Weather StatementOHXWilson22 min
Jun 1, 3:11 PM CDTSpecial Weather StatementOHXCheatham34 min
Jun 1, 3:14 PM CDTSpecial Weather StatementOHXTrousdale31 min
Jun 1, 3:18 PM CDTSpecial Weather StatementOHXHouston, Stewart27 min
Jun 1, 3:26 PM CDTSpecial Weather StatementOHXWilson19 min
Jun 1, 3:33 PM CDTSpecial Weather StatementOHXClay, Jackson42 min
Jun 1, 3:50 PM CDTSpecial Weather StatementOHXDavidson25 min
Jun 1, 3:54 PM CDTSpecial Weather StatementOHXHouston51 min
Jun 1, 3:59 PM CDTSpecial Weather StatementOHXSumner, Trousdale46 min
Jun 1, 4:04 PM CDTSpecial Weather StatementOHXHouston41 min

Nearby

Special Weather Statements in Tennessee, 2016Every special weather statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.